MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER
Model Number 1768SI22
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the patient experienced a urinary tract infection during use of the catheter.Allegedly, the patient was prescribed an antibiotic called levofloxacin.
 
Event or Problem Description
It was reported that the patient allegedly experienced an urinary tract infection during use of the catheter.Allegedly, the patient was prescribed an antibiotic called levofloxacin.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned sample noted one opened (no original packaging present), used silicone catheter present attached to a medline drainage bag.Large amounts of medical tape were noted around the connection between the catheter and the drainage bag.The catheter was yellow in color with large amounts of calcified deposits observed along the shaft of the catheter.The medical tape was removed and the catheter easily separated from the sample port connector.No visible cracks were present along the funnel or shaft of the catheter.Catheter balloon was inflated with 30ml of methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water).No lumen to lumen leakage was observed between the inflation and drainage lumens.Catheter was then flushed with 60ml of methylene blue.No leaks were observed from the surface of the drainage funnel or catheter shaft.A significant amount of sediment was observed to drain out of the drainage eyes.Catheter balloon was then deflated with slight resistance observed.However, the catheter balloon fully deflated the 30ml of methylene blue with a negligible amount remaining in the balloon.No cuffing or ridges were visible on the balloon surface after deflation.Active length of the catheter balloon was measured (0.9750") and found to be within specification (0.9" - 1.00").Catheter was measured to be 22fr, while the catheter balloon (after inflation and deflation) was measured to be 26fr.This difference is within the +5fr size limit.Catheter tip diameter was measured (0.2790") and found to be within specification (0.276" - 0.302").The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿lubri-sil ic anti-microbial all-silicone foley catheter with bard hydrogel and bacti-guard silver alloy coating infection control all-silicone foley catheter 100% latex free warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage silicone and may cause the balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local , state, and federal laws and regulations.¿ caution: federal (u.S.A.) law restricts this device to sale or on the order of a physician.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.Sterile unless package is opened or damaged.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Catheters should be replaced in accordance with the cdc guideline ¿guideline for prevention of catheter-associated urinary tract infection.¿ at the onset or first signs of a urinary tract infection, catheter encrustation, or any other catheter-related adverse event, the catheter should be replaced.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities 5cc balloon: use 10cc sterile water 30cc balloon: use 35cc sterile water do not exceed recommended capacities.¿ correction: mfr site.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7610186
Report Number1018233-2018-02287
Device Sequence Number13739644
Product Code MJC
UDI-Device Identifier00801741025303
UDI-Public(01)00801741025303
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K984136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2019
Device Model Number1768SI22
Device Catalogue Number1768SI22
Device Lot NumberNGBW1261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;